How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Scott Nimmo Your Own Question
Dr Scott Nimmo
Dr Scott Nimmo, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 19132
Experience:  BVMS, MRCVS. { Glasgow UK }
10315041
Type Your Dog Veterinary Question Here...
Dr Scott Nimmo is online now
A new question is answered every 9 seconds

My older dog takes 600mg of gabapentin. I put it inside a

Customer Question

My older dog takes 600mg of gabapentin. I put it inside a piece of hot dog but my 15 pound pocket beagle snatched it out of my hand before I could give it to my big dog. Can a 15 pound dog handle 600mg of gabapentin at once? Should I be worried? Take her to a 24 vet clinic?
Submitted: 4 months ago.
Category: Dog Veterinary
Expert:  Dr Scott Nimmo replied 4 months ago.

Hello Daniel,

This is just a quick note to let you know that I am locked on to your question and am working on it now.

I am a small animal vet with many years experience with dogs and rest assured I will do my best to answer your question to your satisfaction today. You can expect a written reply sometime within the next five to ten minutes or so.

We also have the option to talk things over by telephone or via an internet service such as Skype. Please get back to me if this is more convenient for you. { There is a small extra charge for phone calls }

Regards,

Dr Scott

Expert:  Dr Scott Nimmo replied 4 months ago.

Hello again

I have worked out an answer for you below ...

1. I would be very concerned about that level of overdose in your dog. However one of the best things you can do in this sort of situation is to make your dog sick immediately and try recover the drug that way, If you can do this within the first hour after ingestion then things should be OK. For the sake of speed I will give you a link on how to do this best : LINK

2. However if you fail to quickly induce vomiting then you should have your dog checked over by an ER without delay. They will be able to quickly induce vomiting with prescription drugs. In your case expected initial toxic side effects would include marked sedation and incoordination.

Also I should be available online for you the next four or five hours today so please do not hesitate to get straight back to me if your dog's condition changes in any way or you would like to talk things over with me further.

Regards,

Dr Scott

Please be kind enough to rate my service to you after we have concluded our dialogue, such feedback helps me maintain the quality of my answers.

Expert:  Dr Scott Nimmo replied 4 months ago.

Hello again Daniel,

I am just checking back in to see how Delilah is getting on after our recent dialogue concerning the Gabapentin overdose ...

Please get back to me and let me know how things are going.

Regards,

Dr Scott

Please be kind enough to rate my service to you after we have concluded our dialogue. Such feedback helps me maintain the quality of my answers.

Expert:  Dr Scott Nimmo replied 4 months ago.
Hi Daniel,

I'm just following up on our conversation about Delilah. How is everything going?

Dr Scott Nimmo